Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 205, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2003, 3:12 PM CDT for Jefferson County, Saint Francois County, Washington County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 18, 2003, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:00 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Jul 18, 4:00 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT FRI JUL 18 2003 .DISCUSSION... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA...AND WILL PERSIST THRU NEXT WEEK...240H MRF IS FCST 10C TEMP AT 850MB. AT THIS TIME...FEW SCT TSTMS ACROSS NRN IL...MO REMAIN DRY. SURFACE FRONT CURRENTLY UP ACROSS CENTRAL IOWA...WILL SLOWLY MOVE SOUTHWARD TODAY. TSTMS WILL DEVELOP ALONG THIS FRONT AND ALONG OUTFLW BNDRY. LIS ARE IN THE -4 TO -8 RANGE. BEST CHC WILL BE IN THE MORNING IN NE AND ACRS CNTRL MO THIIS AFTN. SAT LOOK RATHER DRY...NOT RULLING OUT AN ISOLATED SHOWERS AND TSTMS. ANOTHER SFC FRNT WILL CRS THE AREA ON SUNDAY AND SUNDAY NIGHT. SFC HIGH WILL SLOWLY BUILD-UP ACRS THE AREA. UPPER LOW IN THE SE CANADA WILL INTENSIFY AND WILL BRING COOL AMS ACRS THE REAGION. TEMPS FOR THE ENTIRE WEEK WILL BE IN THE MID TO UPPER 80S. ALSO THE DEWPOINT WILL DROP IN THE UPPER 50S INTO THE LOWER 60S. MEXS TEMPS SEEMS A FEW DGRS OFF...RISE THEM A BIT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. ACQUAVIVA
Hazardous weather outlook, Jul 18, 6:05 AM CDT, 9 hours 7 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
In the hours before
Local storm report, Jul 18, 11:08 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH LARGE TREE LIMBS DOWN.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jul 18, 11:15 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jul 18, 11:36 AM CDT, 3 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 AM 1N RAMSEY IL WIND DAMAGE
07/18/03 FAYETTE TREES DOWNED. ROOF OF
BARN BLOWN OFF.REPORTED
BY SEVERE WEATHER
SPOTTERS.
0725 AM MT STERLING IL WIND DAMAGE
07/18/03 BROWN TREES DOWNED. POWER LINES
DOWNED.
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0745 AM WORDEN IL WIND DAMAGE
07/18/03 MADISON NUMEROUS TREES AND POWER
LINES DOWNED. FROM COUNTY
SHERIFF
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.
0855 AM PITTSFIELD IL WIND DAMAGE
07/18/03 PIKE 1 FOOT TREE LIMBS DOWN.
REPORTED BY SEVERE
WEATHER SPOTTERS. TIME
APPROXIMATE.
0925 AM ST. CHARLES MO 70 MPH WIND GUST
07/18/03 ST CHARLES 54 KNOT WIND GUST FROM
SMARTT FIELD
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
0940 AM OFALLON MO 60 MPH WIND GUST
07/18/03 ST CHARLES AND 1/4 INCH HAIL FROM A
STORM SPOTTER.
0955 AM FLORISSANT MO WIND DAMAGE
07/18/03 ST LOUIS POWER LINES DOWNED.
REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0955 AM BELLEVILLE IL WIND DAMAGE
07/18/03 ST. CLAIR TREES DOWNED. POWER LINES
DOWNED. REPORTED BY ST.
CLAIR COUNTY SHERIFFS
DEPARTMENT.
1000 AM GODFREY IL WIND DAMAGE
07/18/03 MADISON TREES DOWNED. FROM
SHERIFF DEPT.
1000 AM MITCHELL IL WIND DAMAGE
07/18/03 MADISON POWER LINES DOWNED. FROM
SHERIFF DEPT.
1000 AM MO WIND DAMAGE
07/18/03 ST LOUIS CITY TREES LIMBS DOWN IN
FOREST PARK. LOCALIZED
FLOODING ON HIGHWAY 40.
REPORTED BY POLICE.
1002 AM KIRKWOOD MO WIND DAMAGE
07/18/03 ST LOUIS TREES DOWNED. STREET
FLOODING. REPORTED BY ST
LOUIS COUNTY EMERGENCY
MANAGEMENT AGENCY.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
RANDOLPH COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.Special weather statement, Jul 18, 12:10 PM CDT, 3 hours 2 minutes before
ILC005-027-051-119-121-133-157-163-189-MOC071-099-183-186-189-219- 510-181730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1210 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... IN MISSOURI... WARREN...ST CHARLES...ST LOUIS...ST LOUIS CITY...FRANKLIN... JEFFERSON...AND STE GENEVIEVE. IN ILLINOIS... MADISON...BOND...FAYETTE...ST CLAIR...CLINTON...MARION... MONROE...WASHINGTON...AND RANDOLPH. THIS CANCELLATION MEANS THAT THE CITIES OF ST CHARLES....UNION... EDWARDSVILLE...BELLEVILLE...VANDALIA...AND SALEM ARE NO LONGER IN THE WATCH. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 3 PM. TRUETT
Local storm report, Jul 18, 1:36 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM EUREKA MO WIND DAMAGE
07/09/03 ST LOUIS TREE DOWN ACROSS THE ROAD
BY THE PRISON. REPORTED
BY POLICE.Special weather statement, Jul 18, 1:45 PM CDT, 1 hour 27 minutes before
MOC055-093-123-179-187-221-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... CRAWFORD...WASHINGTON...ST FRANCOIS...REYNOLDS...IRON...AND MADISON. THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR THE CITIES OF POTOSI...STEELVILLE...IRONTON...FREDRICKTOWN...AND FARMINGTON. WHILE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED... THUNDERSTORMS ARE STILL POSSIBLE OVER SOUTHEAST MISSOURI LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AND...A FEW OF THESE STORMS MAY BECOME SEVERE. PEOPLE THROUGHOUT SOUTHEAST MISSOURI SHOULD MONITOR WEATHER DEVELOPMENTS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Jul 18, 9:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 49 min |
| Jul 18, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 50 min |
| Jul 18, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 48 min |
| Jul 18, 4:26 PM CDT | Flash Flood Warning | LSX | Lincoln | 3 hr |
| Jul 18, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 50 min |
| Jul 18, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 45 min |
| Jul 18, 4:56 AM CDT | Severe Thunderstorm Warning | LSX | Brown | 64 min |
| Jul 18, 5:29 AM CDT | Tornado Warning | LSX | Fayette, Montgomery | 76 min |
| Jul 18, 5:56 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jul 18, 6:51 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Jul 18, 6:56 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 34 min |
| Jul 18, 7:11 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 49 min |
| Jul 18, 7:20 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jul 18, 7:22 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 83 min |
| Jul 18, 7:31 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| Jul 18, 7:49 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 41 min |
| Jul 18, 8:22 AM CDT | Tornado Warning | LSX | Calhoun, Pike | 38 min |
| Jul 18, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 37 min |
| Jul 18, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 40 min |
| Jul 18, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 31 min |
| Jul 18, 10:02 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.